Fluoxetine-induced extrapyramidal symptoms in an adolescent: a case report


DILER R. , Yolga A., AVCI A.

SWISS MEDICAL WEEKLY, vol.132, pp.125-126, 2002 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 132
  • Publication Date: 2002
  • Title of Journal : SWISS MEDICAL WEEKLY
  • Page Numbers: pp.125-126

Abstract

We present a 15-year-old girl with depression, an obsessive compulsive disorder and conduct disorder, who developed EPS (torticollis, bradykinesia and cogwheel rigidity) while on fluoxetine. No other cause of EPS was present. The patient responded well to benztropine but re-experienced EPS when benztropine was stopped. Fluoxetine and benztropine were used concomitantly for 2 1/2 months and the patient has been off medication for 2 months without EPS. This case report shows that EPS can and does occur in youth with SSRI. Clinicians should be aware of the SSRIs as a potential causative factor for EPS.